Wyoming, 2007

Damaging Wind in Wyoming, June 24, 2007

June 24, 2007 · NWS CYS · 1 event in 1 county or zone

A weak storm produced a microburst near Burns, Wy.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CYS wrote it up.

A weak storm produced a microburst near Burns, Wy.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jun 24, 1:34 PM MST, 1 hour 11 minutes earlier.

Area forecast discussion, Jun 24, 1:34 PM MST, 1 hour 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
234 PM MDT SUN JUN 24 2007

.SHORT TERM...THE RIDGE ALOFT WILL BE PUSHED EAST THROUGH MONDAY
NIGHT IN ADVANCE OF THE SHORTWAVE TROUGH CURRENTLY ALONG THE PACIFIC
NORTHWEST COAST.  MODELS MOVE THE SHORTWAVE TROUGH ACROSS THE
CANADIAN PRAIRIE PROVINCES MONDAY NIGHT AND TUESDAY...WITH THE RIDGE
BUILDING BACK UPSTREAM ON TUESDAY.  THE SHORTWAVE TROUGH WILL HELP
TO PUSH THE COLD FRONT...LOCATED JUST NORTH AND WEST OF THE CWA
EARLY THIS AFTERNOON...ACROSS THE CWA EARLY MONDAY NIGHT.  AHEAD OF
THE FRONT WILL BE A CONTINUATION OF THE HOT...DRY AND WINDY DAYTIME
WEATHER FOR MONDAY...WITH COOLER TEMPERATURES BEHIND THE FRONT FOR
TUESDAY.  THE GFS AND NAM ARE SIMILAR THROUGH TUESDAY. MOISTURE
AVAILABILITY WILL BE LIMITED THROUGH TUESDAY WITH ISOLATED LATE DAY
THUNDERSTORMS OVER THE EAST PART OF THE CWA MONDAY.  THE LIFTED
INDICES WILL GO BELOW ZERO AND THE LOW LEVEL LOW THETA E RIDGE AXIS
ARE BOTH OVER THE NEBRASKA PANHANDLE MONDAY AFTERNOON. THE
ATMOSPHERE STABILIZES OVER ALL BUT SOUTH CENTRAL WYOMING BEHIND THE
COLD FRONT AND WILL PLACE LOW POPS OVER THAT PART OF THE CWA TUESDAY
AFTERNOON.  THE BUFKIT RAOBS FOR TUESDAY INDICATE A SHALLOW LAYER OF
NEAR SATURATED AIR WHICH IS THE DEEPEST OVER SOUTH CENTRAL WYOMING
BY 00Z WEDNESDAY.  A PERIOD OF LOW CLOUDS MAY FORM OVER THE
SOUTHEAST PART OF THE CWA LATE MONDAY NIGHT AND TUESDAY MORNING.

THROUGH THIS EVENING...ISOLATED THUNDERSTORMS WILL DEVELOP MAINLY
UNDER THE CLOUD BAND FROM NORTHWEST NEBRASKA TO SOUTHEAST WYOMING
EARLY THIS AFTERNOON.  THE STORMS WILL BE HIGH BASED WITH WIND GUSTS
TO 45 MPH LIKELY.

.LONG TERM...TUE NIGHT THROUGH SUNDAY. AN UPPER RIDGE WILL AMPLIFY
OVER THE REGION TUE NIGHT THROUGH THU. THE RIDGE AXIS WILL DRIFT
SLOWLY EASTWARD FRI AND SATURDAY...WITH THE GFS CONTINUING TO BE
FASTER THAN THE OTHER MODELS. IN ANY EVENT...IT APPEARS THAT THE
RIDGE WILL FAR ENOUGH EAST SUN TO ALLOW SOUTHWESTERLY FLOW ALOFT TO
DEVELOP OVER THE FORECAST AREA. SURFACE HIGH PRESSURE OVER THE
NORTHERN PLAINS WILL INDUCE LOW LEVEL UPSLOPE FLOW OVER THE FORECAST
AREA WED WHICH WILL WARRANT A CHANCE OF AFTERNOON AND EVENING
THUNDERSTORMS. TEMPERATURES WED WILL BE APPROXIMATELY NORMAL.
HEIGHTS WILL INCREASE THU FOR A WARMER DAY ALTHOUGH SOME LATE DAY
STORMS WILL AGAIN BE POSSIBLE FROM THE LARAMIE RANGE EASTWARD. WEAK
LEESIDE TROUGHING FRI THROUGH SUN WILL PRODUCE DRY WEATHER WITH
ABOVE NORMAL TEMPS.

&&

.AVIATION...VFR CONDITIONS WILL PREVAIL TONIGHT AND MONDAY.  ISOLATED
THUNDERSTORMS OVER THE EAST PART OF THE CWA THROUGH EARLY THIS
EVENING AND AAGAIN MONDAY AFTERNOON WILL PRODUCE LOCAL AND ERRATIC
WINDS WITH GUSTS TO 45 MPH.

&&

.FIRE WEATHER...THE WEATHER PARAMETERS WILL ONCE AGAIN MEET OR EXCEED
RED FLAG LEVELS EARLY THIS EVENING AND MONDAY AFTERNOON AND EVENING
OVER THE LOWER ELEVATIONS OF CARBON AND ALBANY COUNTIES.  HOWEVER...
DISCUSSION WITH RAWLINS DISPATCH INDICATED THAT THE FINE FUELS WERE
STILL NOT DRY ENOUGH FOR RAPID FIRE SPREAD AND GROWTH IN THAT AREA.
WILL HOLD OFF ON THE ISSUANCE OF A RED FLAG WARNING OR FIRE WEATHER
WATCH AT THIS TIME BASED ON THEIR INPUT.  FORECAST FIRE DANGER
RATINGS FOR THIS AFTERNOON IN THAT PART OF THE CWA WERE AT THE VERY
HIGH OR EXTREME LEVELS.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

WEILAND/JR
Hazardous weather outlook, Jun 24, 9:37 AM MST, 5 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1037 AM MDT SUN JUN 24 2007

NEZ001>003-019>021-054-055-WYZ059-060-067>070-251200-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-CONVERSE-NIOBRARA-PLATTE-GOSHEN-CHEYENNE FOOTHILLS-
PINE BLUFFS-
1037 AM MDT SUN JUN 24 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT
ISOLATED THUNDERSTORMS WILL DEVELOP AFTER 2 PM OVER SOUTHEAST
WYOMING...EAST OF THE LARAMIE RANGE.  THE ACTIVITY WILL MOVE TO
THE EAST AT 20 MPH AND WILL SPREAD INTO ALL BUT THE SOUTHEAST
PART OF THE PANHANDLE.  THE ATMOSPHERE WILL BE SLIGHTLY MORE
MOIST AND MORE UNSTABLE OVER THAT AREA THAN ON SATURDAY AND
WILL ALLOW FOR THE ISOLATED THUNDERSTORMS TO FORM.  ANY STORMS
THAT DO FORM WILL BE HIGH BASED AND GENERALLY PRODUCE ONLY LIGHT
RAIN OR SPRINKLES AND BRIEF AND LOCAL WIND GUSTS TO 40 MPH.

THE COMBINATION OF HOT TEMPERATURES...LOW RELATIVE HUMIDITIES AND
SOUTH WINDS OF 15 TO 25 MPH WILL CREATE THE POTENTIAL FOR RAPID
FIRE GROWTH SHOULD ANY FIRES START THIS AFTERNOON. CONDITIONS WILL
IMPROVE AROUND MID EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ISOLATED WEAK THUNDERSTORMS ARE POSSIBLE MONDAY AFTERNOON AND
EVENING. BREEZY AND HOT CONDITIONS WILL INCREASE THE FIRE DANGER
POTENTIAL AGAIN MONDAY AFTERNOON AND EARLY EVENING.

THERE IS A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS WEDNESDAY
AND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WYZ061>066-251200-
SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE-
LARAMIE VALLEY-LARAMIE RANGE-
1037 AM MDT SUN JUN 24 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THE COMBINATION OF HOT TEMPERATURES...VERY LOW HUMIDITIES AND
SOUTHWEST WINDS OF 20 TO 30 MPH WILL CREATE THE POTENTIAL FOR
RAPID FIRE GROWTH SHOULD ANY FIRES START THIS AFTERNOON AND EARLY
EVENING. CONDITIONS WILL IMPROVE AFTER SUNSET.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

BREEZY AND HOT CONDITIONS WILL INCREASE THE FIRE DANGER POTENTIAL
AGAIN MONDAY AFTERNOON AND EARLY EVENING.  THERE WILL BE A SLIGHT
CHANCE OF LATE DAY THUNDERSTORMS WEDNESDAY AND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WEILAND

The radar

The Cheyenne radar (KCYS), 44 km away, was scanning. The volume nearest the first event began at 21:44 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Laramie

When
June 24, 2:45 PM MST
Where
Laramie County, 6 mi SE of Burns
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
41.119, -104.288

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wyoming in 2007Every state in 2007This day in weather historyWarnings in Wyoming, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 29755.